MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3501251BC |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
05/27/2021
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a 69-year old caucasian female patient underwent breast augmentation revision with a (right) 125cc mentor memorygel breast implant and a (left) 225cc mentor memorygel breast implant.Post-operatively, the patient was diagnosed, via physical examination, with bilateral breast capsular contractures (baker grade iv).At the time of this report, mentor has received no information regarding explantation or an expected explantation date.This medwatch form is for the right breast prosthesis.
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On september 20, 2023, mentor received additional information indicating that the patient has been scheduled for breast implant removal surgery on (b)(6) 2023.On september 27, 2023, mentor received additional information indicating that the date of explantation was set on (b)(6) 2023.Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Reason for device explant and/or reoperation: capsular contracture.
Additional Manufacturer Narrative
On december 5, 2023, mentor received additional information indicating that the patient's capsular contracture on the right breast was only baker grade iii.In addition, the patient's implants were replaced bilaterally with the following: (right) 125cc mentor memorygel breast implant catalog: 3501251bc lot: 9898358 sn: (b)(6) and (left) 250cc mentor memorygel breast implant catalog: 3502501bc lot: 9938294 sn: (b)(6).On december 8, 2023, the mentor failure analysis lab received the device for evaluation.On december 13, 2023, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During the visual evaluation, no apparent damage or visual anomalies were observed on the sm mpp gel 125cc returned device.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsules, and effusion to pathology for examination.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Since no malfunction was observed during the investigation, no corrective and preventive action (capa) is required now.